MAUDE Adverse Event Report: ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: sid: (b)(6).All available patient information has been included.No additional patient details are available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated architect total bilirubin results on a (b)(6)-year-old female patient.The results generated on (b)(6) 2020 were: sid: (b)(6); initial result = 150.5 umol/l, retested on another instrument = 14 umol/l (reference range: <30umol/l).No impact to patient management was reported.
 
Additional Manufacturer Narrative
A review of tickets determined that there is normal complaint activity for lot 55933uq09.Return testing was not completed as returns were not available.Review of tracking and trending reports did not identify any related trends for the issue for the product.File sample analysis was not performed as the issue appears to be specific to the patient sample and/or the reagent cartridge.After the reagent cartridge was replaced, the patient sample gave a normal result and quality control (qc) results were within expected ranges.Review of other patient samples from the day of the issue found this issue did not recur.In addition, historical performance was reviewed using worldwide data for the total bilirubin assay which shows complaint lot 55933uq09 is performing as expected in the field.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the product labeling concluded that the issue is sufficiently addressed.Based on the investigation, no product deficiency was identified for the total bilirubin reagent (ln 6l45-21) lot 55933uq09.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
MDR Report Key10899176
Report Number3016438761-2020-00313
Device Sequence Number11440357
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number55933UQ09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C16K PRC MOD, 03L77-01, C1600969.; ARC C16K PRC MOD, 03L77-01, C1600969.
Patient Age60 YR